I have recently been diagnosed with Plaquenil Toxicity and told there is no reversal of symptoms or cure. I have had a vision disturbance that has gotten increasingly worse over the last 13 years. I was on Plaquenll for 27 yrs & had my eyes checked faithfully every year. He said he never had heard of anything like my vision disturbance, (spinning rings, dots, whirling balls, all kinds of clutter in my vision) and has always said it is probably some type of migraine, which I knew wasn't right, but he always said it was not the plaquenil. Just recently I saw 2 retinal specialists and 2 neuro-ops who made the diagnosis, said there was nothing I could do but wait for it to get worse because if it doesn't stabilize, it will continue to destroy my retinas even though I quit the Plaquenil 2 yrs ago. My ophthalmologist should have recognized this 13 yrs. ago, and this is all so unnecessary. I am worried to death I am losing my vision. I have lost vision...it can only be correct to 20/30 right now. I don't know if it has stabilized or not...now I am seeing lots of tiny black dots within the spinning rings, and it shimmers in the sunlight. This is new. I am wondering if this could be something differerent or just a sign that my eyes have not stabilized and the plaquenil is still at work. I refuse to believe there is nothing that can be done. I know this is a very rare condition so I just wonder how much is really known about it. So I am asking for any other information you can give me, any ideas on what can help, and if the black dots (these are not floaters, i am well aware of what floaters are) could be something entirely different. I am taking Ammonium Chloride 3 times a day (just because it is the only thing I have been able to find on the internet about something that might help, I can't trace the source of this info), bombarding myself with lots of eye antioxidants and lutein, and Omega 3. Trying acupuncture, touch healing, and anything else I can think of.
Antioxidants like beta carotene, vitamin e, zinc, vitamin c and good doses of lutein and billberry and omega 3 fish oil all sounds like an excellent idea in my book Smoking needs to be stoppd and would be a very detrimental factor in my opinion. If you truly were on plaquenil for 27 years that would indeed put you at a very high risk group for toxicity as the effect is cumulatve over the years. I'm very sorry for this situation you are going through. I would basically try to stay extremely healthy, become a health nut if you will and hopefully, excellent nutritional supplementation will also help. I don't undertand at all how accupuncture would help this though it can really really help for other things - I think your pushing it here. I pray you find things stableizing soon.
From Hollywood stars to your yoga teacher, it seems that everyone swears by a detox diet. But does it actually work? And is it even healthy? Cardiologist and weight loss expert James Beckerman, MD, weighs in
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.